Alert archive / Ohio / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 121, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 24, 2025, 8:55 PM EDT for Ashland County, Huron County, Lorain County, Ohio. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2025, 8:55 PM EDT (00:55 UTC)
- Expired
- Jun 24, 2025, 9:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Huron County, OH, Lorain County, OH
The radar
The Cleveland radar (KCLE), 53 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 9:00 PM EDT | TSTM WND DMG | 5 Sw Wakeman, OH | Emergency management relayed a report of several trees and power lines blown down south of Collins. Time was estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
161
WUUS51 KCLE 250055
SVRCLE
OHC005-077-093-250145-
/O.NEW.KCLE.SV.W.0121.250625T0055Z-250625T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
855 PM EDT Tue Jun 24 2025
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Eastern Huron County in north central Ohio...
Northern Ashland County in north central Ohio...
Southwestern Lorain County in north central Ohio...
* Until 945 PM EDT.
* At 855 PM EDT, a severe thunderstorm was located near Norwalk,
moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Norwalk, Wellington, New London, Wakeman, Oberlin, Sullivan,
Pittsfield, North Fairfield, Kipton, Rochester, and Nova.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4108 8265 4126 8266 4129 8246 4128 8235
4130 8234 4132 8217 4099 8217
TIME...MOT...LOC 0055Z 268DEG 19KT 4118 8256
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
043 follow-up statements
950
WWUS51 KCLE 250110
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
910 PM EDT Tue Jun 24 2025
OHC005-077-093-250145-
/O.CON.KCLE.SV.W.0121.000000T0000Z-250625T0145Z/
Huron OH-Ashland OH-Lorain OH-
910 PM EDT Tue Jun 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EASTERN HURON...NORTHERN ASHLAND AND SOUTHWESTERN LORAIN
COUNTIES...
At 909 PM EDT, a severe thunderstorm was located near Wakeman, or 8
miles southeast of Norwalk, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Wellington, New London, Wakeman, Oberlin, Sullivan, Pittsfield,
Kipton, Rochester, and Nova.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4106 8257 4128 8254 4129 8246 4128 8235
4130 8234 4132 8217 4099 8217
TIME...MOT...LOC 0109Z 267DEG 18KT 4118 8247
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
04050
WWUS51 KCLE 250126
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
926 PM EDT Tue Jun 24 2025
OHC005-077-093-250145-
/O.CON.KCLE.SV.W.0121.000000T0000Z-250625T0145Z/
Huron OH-Ashland OH-Lorain OH-
926 PM EDT Tue Jun 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EASTERN HURON...NORTHERN ASHLAND AND SOUTHWESTERN LORAIN
COUNTIES...
At 926 PM EDT, a severe thunderstorm was located near Wakeman, or 14
miles east of Norwalk, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Wellington, New London, Wakeman, Oberlin, Sullivan, Pittsfield,
Kipton, Rochester, and Nova.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4104 8247 4129 8246 4128 8235 4130 8234
4132 8217 4099 8217
TIME...MOT...LOC 0126Z 268DEG 19KT 4118 8235
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
04923
WWUS51 KCLE 250140
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
940 PM EDT Tue Jun 24 2025
OHC005-077-093-250149-
/O.EXP.KCLE.SV.W.0121.000000T0000Z-250625T0145Z/
Huron OH-Ashland OH-Lorain OH-
940 PM EDT Tue Jun 24 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HURON...NORTHERN
ASHLAND AND SOUTHWESTERN LORAIN COUNTIES WILL EXPIRE AT 945 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4104 8247 4129 8246 4128 8235 4130 8234
4132 8217 4099 8217
TIME...MOT...LOC 0139Z 268DEG 19KT 4118 8226
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 8:10 PM EDT, 45 minutes earlier.
Area forecast discussion, Jun 24, 8:10 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 810 PM EDT Tue Jun 24 2025 ...00z TAF Aviation and Near Term Forecast Update... .SYNOPSIS... A cold front will move south into the area tonight into Wednesday, becoming stationary. The front will lift north of the area as a warm front Thursday as low pressure northeast through the central Great Lakes Friday. A lingering frontal boundary will remain north of the area with high pressure centered southeast of the area this weekend before a stronger cold front pushes southeast across the region early next week. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... 800 pm update... We let the Heat Advisory expire at 8 pm. Otherwise, the rest of the near term forecast is on track with no adjustments needed at this time. Previous discussion... Hot and humid conditions persist across the area this afternoon, but some relief is on the way as a more active pattern sets up for the local area. A cold front will settle south into the area this evening. Scattered convection has developed upstream ahead of the front in northern IN and southern lower MI this afternoon in an area of 2000 j/kg MLCAPE and better moisture convergence. Expecting this activity to slowly work southeast into northwest/north central OH this evening, with a few isolated showers already trying to form in parts of the area. Weak deep layer flow and warm/dry mid levels are fairly prohibitive for organized convection, although generally agree with SPC/WPC Day 1 marginal risk for severe weather/excessive rainfall, with slow moving storms, modest theta e differentials/DCAPE values supportive of a small damaging wind threat in more robust convection, and decent rainfall rates. Convective activity will generally diminish diurnally through the evening into the overnight, with most of the area remaining dry for a good portion of the overnight. Lows will only fall to the low/mid 70s overnight. With the boundary over the area and the upper level ridge flattening to more zonal flow on Wednesday, better chances for precipitation exist across the area, especially along and south of US-30. Expecting a bit more coverage of showers/storms on Wednesday with MLCAPE values of 2000-2500 j/kg, reflected with likely pops. A bit more organization possible too with slightly better deep layer shear, although environment still rather unimpressive for organized strong convection. The heavy rainfall threat will be a bit higher tomorrow with some decent signals in the HREF QPF probs of 3" in 3 hours, with slow moving/training convection possible with rather heavy rainfall rates. Temperatures will be a bit cooler Wednesday with highs ranging from the mid 80s north to near 90 south, and heat indices generally in the low to mid 90s. Convection will diurnally diminish again Wednesday night, with lows in the upper 60s to low 70s. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Diurnally driven convection will be common across the area Thursday and Friday as ridging continues to hold south of the area. The aforementioned boundary lingering over the area will attempt to lift north late Thursday into Friday as low pressure moves northeast through the central Great Lakes, although the boundary will settle back near the area by late Friday behind the low. Forecast pops ramp up to likely during the afternoon hours each day, then diminishes to chance/slight chance after sunset. Perhaps some better precip coverage will be present Friday night with the trailing cold front sinking into the area. Temperatures will continue to be above normal and humidity values will remain high, although heat headlines are not anticipated at this time. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Some signals for a pattern change exist at the end of the long term period, but continued above normal temps and diurnal precip chances expected through the weekend into early next week with quasi zonal flow over the area. Some signals for large scale troughing into the Great Lakes by Tuesday with a stronger cold front moving through the area, which may return temps to more normal values by midweek next week with a drier pattern as Canadian high pressure builds over the area. && .AVIATION /00Z Wednesday THROUGH Sunday/... The main aviation weather message for this 00z evening TAF update will be mainly VFR conditions will continue tonight through late Wednesday evening. The exception will be with any widely scattered showers of isolated thunderstorm that could move over and impact an airfield. We have some convection across the area this evening but this should mostly dissipate soon after sunset. There is a brief mention for VCTS or -TSRA at CAK through 02z this evening. Elsewhere, the evening convection should end this evening and not impact any other TAF site. There is a weak frontal boundary across the central Great Lakes region that will drift southward into the local area Wednesday. Widely scattered convection will develop once again during the max daytime heating. Due to uncertainty of timing and specific impacts any given TAF site for tomorrow afternoon's convection, we have left it as VCTS between 16z and 21z for all locations. Future TAF updates may be able to nail down some better timing and direct impacts if any. Scattered convection may briefly bring some flight category impacts. But the general rule of thumb will be VFR ceilings and conditions for the majority of the area and through this TAF period. Winds will be westerly around 5 knots tonight becoming northwest 5 to 10 knots on Wednesday. Outlook...Non-VFR possible in scattered afternoon and evening showers and thunderstorms through this weekend. && .MARINE... Outside for the potential of strong thunderstorms, marine conditions are expected to be quiet with overall flow 10 knots or less through this weekend. The highest chance for any stronger thunderstorms with gusty winds to impact the lake will be this afternoon and evening, as well as Wednesday afternoon and evening. A brief lull in thunderstorms is possible on Thursday, before scattered to perhaps widespread afternoon and evening thunderstorm chances return Friday and Saturday across the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...03 NEAR TERM...03/77 SHORT TERM...03 LONG TERM...03 AVIATION...77 MARINE...Kahn
Hazardous weather outlook, Jun 24, 8:30 PM EDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 830 PM EDT Tue Jun 24 2025 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-260030- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 830 PM EDT Tue Jun 24 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated to scattered storms are possible Wednesday afternoon. A few storms may produce localized heavy rainfall. A strong storm or two can't be ruled out with isolated damaging wind gusts possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 24, 8:18 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Cleveland OH
818 PM EDT Tue Jun 24 2025
OHZ018-019-250100-
Seneca OH-Huron OH-
818 PM EDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN HURON AND NORTHEASTERN
SENECA COUNTIES THROUGH 900 PM EDT...
At 818 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bellevue, or 12 miles west of Norwalk, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Norwalk, Bellevue, Milan, Northern Milan, Monroeville, North
Fairfield, and Flat Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4126 8291 4125 8284 4127 8284 4129 8273
4129 8253 4105 8254 4111 8292
TIME...MOT...LOC 0018Z 271DEG 11KT 4119 8285
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
04Special weather statement, Jun 24, 8:26 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Cleveland OH
826 PM EDT Tue Jun 24 2025
OHZ021-032-250115-
Summit OH-Stark OH-
826 PM EDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT STARK AND SOUTHEASTERN SUMMIT
COUNTIES THROUGH 915 PM EDT...
At 825 PM EDT, Doppler radar was tracking a strong thunderstorm near
Green, or 10 miles northwest of Canton, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Canton, Massillon, Green, Alliance, North Canton, Louisville,
Minerva, Hartville, Brewster, Navarre, Waynesburg, East Sparta,
Wilmot, New Franklin, Canal Fulton, East Canton, Clinton, Beach City,
Bolivar, and Meyers Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4097 8164 4099 8109 4074 8109 4072 8111
4072 8123 4065 8124 4065 8144 4066 8144
4065 8147 4064 8165
TIME...MOT...LOC 0025Z 276DEG 20KT 4088 8156
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
04Special weather statement, Jun 24, 8:46 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
846 PM EDT Tue Jun 24 2025
OHZ028-029-250130-
Crawford OH-Richland OH-
846 PM EDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN RICHLAND AND
NORTHEASTERN CRAWFORD COUNTIES THROUGH 930 PM EDT...
At 846 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Washington, or 10 miles northeast of Bucyrus, moving east at 20
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mansfield, Shelby, Ontario, Plymouth, New Washington, Chatfield,
Tiro, and Sulpher Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4086 8298 4099 8293 4100 8282 4099 8251
4077 8255
TIME...MOT...LOC 0046Z 278DEG 18KT 4094 8287
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
04The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:18 PM EDT | Special Weather Statement | CLE | Huron | 42 min |
| Jun 24, 8:26 PM EDT | Special Weather Statement | CLE | Stark | 49 min |
| Jun 24, 8:46 PM EDT | Special Weather Statement | CLE | Crawford | 44 min |
| Jun 24, 9:23 PM EDT | Special Weather Statement | CLE | Richland | 52 min |
| Jun 24, 9:33 PM EDT | Special Weather Statement | CLE | Medina | 42 min |
| Jun 24, 9:46 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain, Medina, Wayne | 44 min |
| Jun 24, 10:10 PM EDT | Special Weather Statement | CLE | Cuyahoga | 50 min |
| Jun 24, 10:29 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Wayne | 16 min |
| Jun 24, 10:34 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 41 min |
| Jun 24, 11:04 PM EDT | Special Weather Statement | CLE | Geauga | 41 min |
| Jun 25, 1:28 PM EDT | Special Weather Statement | CLE | Marion | 32 min |
| Jun 25, 2:02 PM EDT | Special Weather Statement | CLE | Morrow | 28 min |
| Jun 25, 2:10 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 50 min |
| Jun 25, 2:37 PM EDT | Special Weather Statement | CLE | Knox | 53 min |
| Jun 25, 3:14 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 46 min |
| Jun 25, 3:16 PM EDT | Special Marine Warning | CLE | 59 min | |
| Jun 25, 3:28 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox | 47 min |
| Jun 25, 3:49 PM EDT | Special Weather Statement | CLE | Stark | 41 min |
| Jun 25, 4:19 PM EDT | Special Weather Statement | CLE | Huron, Medina | 41 min |
| Jun 25, 4:25 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Medina, Richland, Wayne | 50 min |
| Jun 25, 4:55 PM EDT | Special Weather Statement | CLE | Huron | 50 min |
| Jun 25, 5:02 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Sandusky, Seneca | 43 min |
| Jun 25, 5:47 PM EDT | Special Weather Statement | CLE | Seneca | 43 min |
| Jun 25, 6:06 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 39 min |
| Jun 25, 6:49 PM EDT | Special Weather Statement | CLE | Seneca | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.